he was prescribed this for a first episode schicosis, he was on a lot high dose which has been gradually lowered, but he is fine now and i want him off it altogether, but his doc says he has to stay on it for 2 years in case of relapse, but i really belive it makes him dopey with poor cocerntration is there an alternative medication and is olanzapine addictive
5 Oct 2010
Yes it may cause confusion which is a serious side effect which must be reported immediately to his doctor.-
I am 42, bipolar and I took olanzapine for a long period of time, it is not addictive, but if you are considering on stopping the medication, you must do it gradually under medical supervision.
Ask your doctor about Seroquel it is also a second generation atypical antipsychotic. This is the one I am on now.- also ask about Abilify.-
5 Oct 2010
Unfortunately olanzapine has a number of side effects which could effect the alertness of your 17 year old son, since the dose has been lowered it shall be a matter of time when the doc stops or prescribes a milder med, for an alternate it would be recommended to seek advice from the doc who prescribed olanzapine to him as he/she would know his medical history & would be able to give him proper & correct advice. Wish you son all the best, & hope he gets well soon.
- Olanzapine Information for Consumers
- Olanzapine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Olanzapine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
dad is 86 years old with dementia given olanzapine 1.5mg. to keep him from removing catheter he has urinary track infection enlarged prostate and ...
1 answer • 22 May 2010
my 19 year old son has just died from sudden cardiac death could olanzapine have caused it
1 answer • 14 Jun 2010
Olanzapine 10mg / lithium 900mg at bedtime and lithium 600mg 12 hours later. Major blackout happened around 5 pm. I never have had history of ...
1 answer • 3 Oct 2010
She is still hearing voices quite clearly, but has only been on 15mg for three days. When can we expect things to improve. Also she has gone back to ...
4 answers • 9 Jun 2012